# SDR 2004FA0000172

- Difficulty date: January 12, 2004
- Submitted: February 10, 2004
- Operation: General aviation
- Aircraft: N4142R
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449140
- Engine: Cont TSIO360*
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 34824804
- Condition: Loose
- Location: Lt Wing
- Part time: 620 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PILOT ENCOUNTERED LOSS OF POWER ON LT ENGINE AND MADE AN UNSCHEDULED LANDING.   WATER WAS FOUND IN LT TANK AND LT FUEL LINES.  WATER WAS SUMPED OUT, ENG TEST RUN,  AC RETURNED TO HOMEBASE.  LT SIDE CAP WAS FOUND TO BE LOUSY FIT, PROBABLY ALLOWED WATER TO ENTER.  SWAPPING RT FUEL CAP TO LT WING MADE A SLIGHT IMPROVEMENT, NOT MUCH.  (CAPS CAN NOT BE ADJUSTED) CAPS APPEAR TO BE THE PROBLEM, NOT THE GASKETS.  AC IS KEPT IN HEATED HANGAR.
